MAUDE Adverse Event Report: CURE MEDICAL LLC CURE MALE ULTRA; URINARY CATHETER

CURE MEDICAL LLC CURE MALE ULTRA; URINARY CATHETER
Model Number ULTRAM16C
Medical Device Problem Codes Difficult to Insert (1316); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During follow-up, the patient said the gel product like the ultram16c catheter is not as easy to insert since it didn't have enough lubricant and not as large compared to his preferred product (another hydrophilic catheter brand).The difference between the lubricants of the two products is the ultram16c is coated with a water based gel lubricant while his preferred product is coated with a hydrophilic coating.
 
Event or Problem Description
Intermittent catheter patient (user) said there was not enough lubricant on ultram16c catheters and they also gave him a urinary tract infection (uti).During follow-up, the patient said he was prescribed an antibiotic, took the full course, but the infection was not resolved so he had to take another course of antibiotics that he was still taking.

Brand Name
CURE MALE ULTRA
Common Device Name
URINARY CATHETER
Manufacturer (Section D)
CURE MEDICAL LLC
3471 via lido, #211
neport beach, ca 92663, us, ca
MDR Report Key10439868
Report Number3005471919-2020-00085
Device Sequence Number14131672
Product Code KOD
UDI-Device Identifier00815947021120
UDI-Public(01)00815947021120(17)230128(10)200210-4(241)ULTRAM16C
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/28/2023
Device Model NumberULTRAM16C
Device Catalogue NumberULTRAM16C
Device Lot Number200210-4
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight84